zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
An abstract monotone iterative technique. (English) Zbl 0883.47058
On the Hilbert space $H= L^2(\Omega)$, where $\Omega \subset \bbfR^n$ is open and bounded, the author considers a nonlinear equation (1) $Lu= Nu$ where the linear operator $L: D(L) \subset H \mapsto H$ satisfies the maximum principle $$u \in D(L), \quad Lu+ \lambda u \ge 0\ \text{ on } \Omega \ \Longrightarrow \ u \ge 0\ \text{ on } \Omega, \quad \text{for some }\lambda \in \rho(L),$$ while, for the nonlinear operator $N: D(N) \subset H \mapsto H$, the growth condition $Nu- Nv \ge -m(u- v)$, $m \le \lambda$, holds on an order interval $J= \{u \in H : \alpha \le u \le \beta\}$ for some lower and upper solutions $\alpha$ and $\beta$ of (1). Then an iterative scheme is shown to produce monotone sequences $\{\alpha_n\} \nearrow \phi$, $\{\beta_n\} \searrow \psi$ on $H$ with $\alpha_0= \alpha$, $\beta_0= \beta$, $\alpha_n \le \beta_n$, $\forall n$, where $\phi$ and $\psi$ are the minimal and maximal solutions of (1) in $J$, respectively. Some examples are given involving ODEs, PDEs, as well as integro-ODEs, and integro-PDEs.

47H07Monotone and positive operators on ordered topological linear spaces
47J25Iterative procedures (nonlinear operator equations)
Full Text: DOI
[1] Amann, H.: Fixed point equations and nonlinear eigenvalue problems in ordered Banach spaces. SIAM rev. 18, 620-709 (1976) · Zbl 0345.47044
[2] Appell, J.; Zabreiko, P.P.: Nonlinear superposition operators. (1990)
[3] Knobloch, H.W.: An existence theorem for periodic solutions of nonlinear ordinary differential equations. Michigan math. J. 9, 303-309 (1962) · Zbl 0111.28601
[4] Ladde, G.S.; Lakshmikantham, V.; Vatsala, A.S.: Monotone iterative techniques for nonlinear differential equations. (1985) · Zbl 0658.35003
[5] Lakshmikantham, V.: Periodic boundary value problems of first and second order differential equations. J. appl. Math. simulation 2, 131-138 (1989) · Zbl 0712.34058
[6] Lakshmikantham, V.; Leela, S.: Existence and monotone method for periodic solutions of first order differential equations. J. math. Anal. appl. 91, 237-243 (1983) · Zbl 0525.34031
[7] Liz, E.; Nieto, J.J.: Periodic boundary value problem for integro-differential equations with general kernel. Dyn. syst. Appl. 3, 297-304 (1994) · Zbl 0812.45002
[8] Pao, C.V.: Nonlinear parabolic and elliptic equations. (1992) · Zbl 0777.35001
[9] Protter, M.H.; Weinberger, H.F.: Maximum principles in differential equations. (1967) · Zbl 0153.13602
[10] Protter, M.H.; Weinberger, H.F.: Maximum principles in differential equations. (1984) · Zbl 0549.35002
[11] Schröder, J.: Operator inequalities. (1980) · Zbl 0455.65039
[12] Seda, V.; Nieto, J.J.; Gera, M.: Periodic boundary value problems for nonlinear higher order ordinary differential equations. Appl. math. Comput. 48, 71-82 (1992) · Zbl 0748.34014
[13] Shimakura, N.: Partial differential operators of elliptic type. Am. math. Soc. (1992) · Zbl 0757.35015
[14] Sperb, R.: Maximum principles and their applications. (1981) · Zbl 0454.35001
[15] Zeidler, E.: Nonlinear functional analysis and its applications. Vol I: Fixed-point theorems. (1993) · Zbl 0794.47033